Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 159, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 8, 2003, 10:54 AM CDT for Butler County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2003, 10:54 AM CDT (15:54 UTC)
- Expired
- May 8, 2003, 12:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:25 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2233 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:30 AM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, May 8, 1:30 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 AM CDT THU MAY 8 2003 LATEST SURFACE ANALYSIS PLACES FRONTAL BOUNDARY ALONG ERN CORRIDOR PAH FA. THIS BOUNDARY WL REMAIN NEARLY STATIONARY IN THE INTERIM...UNTIL MUCH ADVERTISED PLAINS SHORT WAVE INITIATES ITS RETURN NWARD AS A WARM FRONT. THIS WL HELP DESTABILIZE PAH FA SUFFICIENTLY TO SUPPORT ANOTHER ROUND OF SCT TSRA...AND PER SWODY1...SLGT RISK OF SVR TODAY. AND WHILE OVERNIGHT CONVECTION MAY REACH DOORSTEP OF PAH FA EARLY TODAY...BELIEVE BETTER CHANCE OF SVR WL BE IN SOUPED UP/DESTABILIZED PM/EVENING HOURS. STILL BEST ATMOSPHERICS WL BE TO OUR WEST...CLOSER TO VCNTY OF LOW AND EJECTING WAVE. THE CHANCE FOR WARM SECTOR SHRA/TSRA WL CONTINUE BASICALLY THROUGH SAT...WITH SOME TWEAKS HERE AND THERE FOR LOW CHC VERSUS SLGT CHC AREAS...BASED ON LATEST MODEL SUGGESTIONS. SFC COLD FRONT PUSHES THRU SAT NIGHT AND SHOULD END PCPN BY EARLY SUN...WITH ALSO PERHAPS A LTL HIGHER POP ALONG THE FRONT ITSELF. WL AWAIT NEW GUIDANCE BUT ANTICIPATE A LTL COOLER/DRIER WX BEHIND FROPA TO START NEXT WEEK...BEFORE RETURNING TO A STORMY PATTERN WED. .PAH...NONE. DH
Hazardous weather outlook, May 8, 7:15 AM CDT, 3 hours 39 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING AS A STORM SYSTEM LIFTS OUT OF THE SOUTHERN PLAINS. AS A RESULT...A NEARLY STATIONARY FRONT WILL RETURN TO THE NORTH AS A WARM FRONT. THEN AS THE ATMOSPHERE DESTABILIZES THIS AFTERNOON IN THE WARM SECTOR OF THE FRONT...EXPECT ANOTHER CHANCE OF THUNDERSTORMS THAT WILL CONTINUE THROUGH THE EVENING AND EARLY NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT...WHEN A COLD FRONT WILL MOVE ACROSS THE REGION. THE BEST CHANCE OF STORMS...INCLUDING STRONG ONES...WILL BE WITH THE FRONT SATURDAY NIGHT. AFTER A COUPLE OF DAYS OF DRIER WEATHER TO START THE WORKWEEK...A STORMIER PATTERN IS FORECAST TO SET UP AGAIN BY WEDNESDAY...WHEN A CHANCE OF SHOWERS AND THUNDERSTORMS IS REINTRODUCED TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...ESPECIALLY THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, May 8, 10:38 AM CDT, 16 minutes before
KYZ001>013-016-017-021-022-MOZ100-107>112-114-081645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1038 AM CDT THU MAY 8 2003 ...TORNADO WATCH FOR PARTS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY UNTIL 400 PM... AT 1030 AM...ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP ACROSS SOUTHEAST MISSOURI FROM JUST WEST OF POPLAR BLUFF MISSOURI... SOUTHWARD INTO THE MISSOURI BOOTHEEL. THESE THUNDERSTORMS WERE DEVELOPING ON THE LEADING EDGE OF A WARM FRONT MOVING NORTHWARD INTO SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THE STORMS WERE MOVING NORTHEAST AT 45 MPH. PERSONS IN SOUTHEAST MISSOURI AND WESTERN KENTUCKY...ESPECIALLY SOUTH OF A LINE FROM VAN BUREN MISSOURI...ONWARD TO PADUCAH AND MADISONVILLE KENTUCKY...SHOULD BE CAUTIOUS AS THUNDERSTORMS APPROACH YOUR AREA. AS THESE STORMS CONTINUE TO DEVELOP...THEY COULD BECOME SEVERE RATHER QUICKLY...WITH THE POTENTIAL FOR TORNADIC DEVELOPMENT. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SAFE SHELTER INDOORS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:31 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 29 min |
| May 8, 12:50 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 40 min |
| May 8, 1:10 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 35 min |
| May 8, 3:02 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 28 min |
| May 8, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 51 min |
| May 8, 11:25 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 35 min |
| May 8, 11:54 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.